Patient Comments: Paget's Disease - Symptoms

Question:The symptoms of Paget's disease vary from patient to patient. What were the symptoms at the onset of your disease?

Comment from: Mack6, 65-74 Male (Patient) Published: September 23

I experienced a headache right above my right eye. It was a throbbing pain, and it came on just about 3:00 PM every day. It usually lasted about 5 to 6 hours. I found that if I retired for the night. It would be gone in the morning, only to reappear about mid afternoon again. I am retired and have been for 5 years. I do not perform any unusual activities, although I do watch more TV than I used to do.

Comment from: oneday at a time, 75 or over Male (Patient) Published: September 20

I was 55 when I started seeing a small town doctor for back, hip and head pain. I was told [over 5 years.] that I had arthritis. My pain gradually became so intense [I describe it as exquisite]-unbearable. He finally had my blood samples sent to a internist who found I had Paget's. I was put on a cancer drug intravenously [didn't help much] and about 5 years later injected with Aredia. I am told I had Paget's About 15 years before they found it. I have a deformed clavicle, deformed legs, deformed skull, 5 narrowed spinal discs. I have been on 60mg. weekly for 7 years and have taken myself off just recently. My alkaline phosphate reading is normal. I am now 81 yrs. old

Comment from: 45-54 Female (Patient) Published: September 20

Before I was diagnosed with Paget's, I had severe burning sensations in my legs and face. I would wake up in the middle of the night feeling like my entire body was on fire. My head would be pounding and my hair would be drenched with sweat. My lower back would be in constant pain along with my hips und upper thigh area. This burning sensation does not go away.

Comment from: Tina, 65-74 Female (Patient) Published: August 20

Numbness on the right side of my face was my first symptom. Treatment with 40 mg of Flosomax per day was unbearable/headaches were very painful. Now, treatment of 30 mg every other day of Actonel only causes leg and thigh cramping.

Comment from: charmers, 55-64 Female (Patient) Published: July 13

I already had back surgery L4/5 titanium pins plate in and had dreadful pain every day even when taking narcotic meds. Something changed. I got muscle fatigue extreme, hard to walk or even stand, then came weird sensations on my head it is hard to describe maybe like pins needles. The doctor was right on the ball and I had tests for Paget's he was right, now I am filled with dread as to what next step is! I only just got results. That is why I am looking at this website, what is next!!!

Comment from: rrhouse123, 65-74 Female (Patient) Published: January 05

I am 66 years old I took a fall a couple of years ago and got a hairline fracture in my left hip, but I seemed to hurt all over in different areas at different times. I had trouble standing up straight and walking problems. They ran tests and found Paget's. Years ago I was in car wreck and crushed my pelvis, chipped 3 vertebrae in spine and other related problems, but I never had any trouble for over 30 years. Now all of a sudden I find I'm having all kinds of problems and a lot of pain. Due to stomach problems all I can take is aspirin and it really seems to help. I get a lot of migraines and my eyes seem to be bothering me a lot more. I was told this could turn into cancer.

Comment from: sriker, 45-54 Female (Patient) Published: August 18

My pain originated in my right hip area. I hurt in my groin and then in my pelvic area. I have Paget's in my right iliac wing. I was better for a while. I now suffer with pain on my entire right side, buttock, sciatic, hip, and groin. You name it, I hurt there if it's on the right side!



Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.